Duke Mathematical Journal

The topology of isospectral manifolds of tridiagonal matrices

Carlos Tomei

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 51, Number 4 (1984), 981-996.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58F19
Secondary: 15A30: Algebraic systems of matrices [See also 16S50, 20Gxx, 20Hxx] 57N15: Topology of $E^n$ , $n$-manifolds ($4 \less n \less \infty$)


Tomei, Carlos. The topology of isospectral manifolds of tridiagonal matrices. Duke Math. J. 51 (1984), no. 4, 981--996. doi:10.1215/S0012-7094-84-05144-5. http://projecteuclid.org/euclid.dmj/1077304104.

Export citation


  • [Davis] M. Davis, Groups generated by reflections and aspherical manifolds not covered by Euclidean space, Ann. of Math. (2) 117 (1983), no. 2, 293–324.
  • [Knuth] Knuth, Sorting and searching, The Art of Computer Programming, vol. 3, Addison-Wesley, 1973.
  • [MKS] Magnus, Karrass, and Solitar, Combinatorial group theory: Presentations of groups in terms of generators and relations, Interscience Publishers [John Wiley & Sons, Inc.], New York-London-Sydney, 1966.
  • [Massey] W. S. Massey, Singular Homology Theory, Graduate Texts in Mathematics, vol. 70, Springer-Verlag, New York, 1980.
  • [Moerbeke] P. Van Moerbeke, The spectrum of Jacobi matrices, Invent. Math. 37 (1976), no. 1, 45–81.
  • [Moser] J. Moser, Finitely many mass points on the line under the influence of an exponential potential–an integrable system, Dynamical systems, theory and applications (Rencontres, BattelleRes. Inst., Seattle, Wash., 1974), Springer, Berlin, 1975, 467–497. Lecture Notes in Phys., Vol. 38.
  • [Quinn] F. Quinn, Ends of maps. III. Dimensions $4$ and $5$, J. Differential Geom. 17 (1982), no. 3, 503–521.